MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08828610190
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for the investigation was requested but was not provided.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Event or Problem Description
The initial reporter received questionable elecsys total psa immunoassay and elecsys free psa immunoassay results from 1 patient on a roche immunoassay analyzer.The initial total psa result was 9.78 ng/ml and the first repeat result was 9.73 ng/ml.The initial free psa result was 12.9 ng/ml and the first repeat result was 13.5 ng/ml.A dilution was performed and the second repeat total psa result was 9.56 ng/ml and the second repeat free psa result was 13.6 ng/ml.It is unclear if these results were from a separate sample.It is unknown if any results were reported outside of the laboratory.The analyzer model and serial number were requested but not provided.This medwatch will cover free psa.Refer to the medwatch with patient identifier (b)(6)for information on the total psa results.
 
Additional Manufacturer Narrative
The sample was submitted for investigation.The total psa result was 5.88 ng/ml and the free psa result was 5.58 ng/ml.Gel filtration testing was also performed and the results showed that the amount of free psa in the patient sample was higher than the amount of total psa.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation found that there were no abnormal amounts of igg or igm detected in the sample.The investigation determined the issue is consistent with a rare psa-isoform that cannot be completely detected by the usage of standard total psa elecsys assay.The impact of the rare psa isoform on the elecsys results is also mentioned in the method sheet for total psa.Product labeling states, "it is known that in rare cases psa isoforms do exist which may be measured differently by different psa tests.Findings of this kind have occasionally been reported for psa tests from various manufacturers." there is no evidence that the elecsys free psa and total psa assays are disturbed by endogenous interfering substances.The original free psa measured value is considered to be correct.The investigation did not identify a product problem.Based on the available data, a general reagent issue could be excluded.

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15496262
Report Number1823260-2022-02956
Device Sequence Number5171690
Product Code LTJ
UDI-Device Identifier07613336166628
UDI-Public07613336166628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08828610190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/20/2022
11/28/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/14/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown